Translate

Monday, March 24, 2014

Topical Steroids and Your Eyes

You may be old or new to the topical steroid addiction world but if you have not heard about how this drug can affect your eyes, please do read this blog post by Dr. Fukaya about it.





Whether you are a mom of a child withdrawing from steroids or a teen or adult, it is very wise to have your eyes checked as many are finding that they not only have skin issues but the eyes can be affected as well. This is not to say that eyes cannot recover as well as mine do seem to be less photosensitive now in my 42nd month of topical steroid withdrawal.

I've had some problems with my eyes since withdrawing from all topical steroid 42 months ago after 40+ years of using it. I didn't know about the eyes being affected so my first eye exam was about a year ago and it went quite well considering all the years this drug entered my body.

I had very dry eyes that burned and blurred a lot which I contributed to long hours on the computer and I'm sure that just added to the steroid induced eye afflictions. I also had swelling if I ate chocolate, bloodshot sore and dry eyes that could not tolerate any sunlight without pain and sunglasses. This peaked in my later months after the 27th month point of major improvements in my skin. It seemed to be a delayed reaction to the ts in my case but nevertheless, it was a problem that concerned me.

The eye exam took about an hour since you have to get drops to dilate them and then several tests to check out all functions.I very much dislike that word "dilate" these days but it did reveal a small scratch or injury on my right cornea that puzzled the eye doctor. He asked me several times if I had some type of injury or scratched my eye to which I replied "no" each time and finally said "it's the steroids, they affect so much it's crazy." He doubted it very much since he prescribes the steroid drops for eyes and has never seen that but he also does not know about topical steroid addiction like so many others in the medical community.

I left with the comfort of knowing at least I don't have cataracts, glaucoma or retina problems like some others in TSW have had. I cannot stress enough that reading this blog and having eyes checked is best sooner than later in the withdrawal process.

No comments:

Post a Comment